Alert archive / Louisiana / Flash Flood Watches in 2015
Flash Flood Watch 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Nov 16, 2015, 2:07 PM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Nov 17, 2015, 11:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 2:07 PM CST (20:07 UTC)
- In effect from
- Nov 17, 2015, 11:00 AM CST
- Expired
- Nov 18, 2015, 3:39 AM CST
- In force
- 17 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Nov 16, 10:55 AM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Nov 16, 10:55 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1055 AM CST MON NOV 16 2015 .DISCUSSION... THIS MORNING UNDER CLOUDY SKIES A FEW SHOWERS ARE LIFTING OUT OF THE GULF AND ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. SHOWERS ARE MOVING TO THE NORTH. THIS OVERALL PATTERN WILL CONTINUE TODAY AS AN UPPER LEVEL SYSTEM WITH A SURFACE REFLECTION MOVES INTO THE SOUTHERN PLAIN STATES TOMORROW. LOOKING FOR A SQUALL LINE TO DEVELOP AND MOVE INTO SOUTHEAST TEXAS AROUND THE NOON HOUR AND INTO WESTERN LOUISIANA TOWARDS THE LATE AFTERNOON HOURS EXITING SOUTH CENTRAL LOUISIANA AROUND MIDNIGHT. THIS FRONTAL SYSTEM WILL HAVE THE POTENTIAL FOR PRODUCING SEVERE THUNDERSTORMS AHEAD OF THE FRONT... WITH THE MAIN THREAT FROM STRAIGHT LINE WINDS WITH VERY HEAVY RAINS. && K. KUYPER .PREV DISCUSSION... /ISSUED 531 AM CST MON NOV 16 2015/ DISCUSSION... FOR THE 16/12Z TAF ISSUANCE. AVIATION... WARM AIR ADVECTION LOW CLOUDS WILL PREVAIL ACROSS THE FORECAST AREA DURING THE TAF PACKAGE...AS MOIST SOUTHERLY FLOW INCREASES...AS A STORM SYSTEM DEVELOPS OVER THE EASTERN ROCKIES AND MOVES INTO THE SOUTHERN PLAINS. CEILINGS WILL VARY BETWEEN IFR AND MVFR AT TIMES...IN THE LOW CLOUDS...AS WELL AS...SCATTERED SHOWERS THAT WILL INCREASE LATER THIS AFTERNOON INTO TONIGHT. RUA PREV DISCUSSION... /ISSUED 510 AM CST MON NOV 16 2015/ SYNOPSIS...SHOWERS WILL DEVELOP THIS MORNING BECOMING LIKELY THIS AFTERNOON AS A STORM SYSTEM DEVELOPS EAST OF THE ROCKIES, DRAWING DEEP GULF AND PACIFIC MOISTURE OVER THE AREA. HEAVY RAINFALL IS EXPECTED BY LATE TUESDAY AHEAD OF A PACIFIC COLD FRONT. THIS SYSTEM SHOULD MOVE THROUGH BY TUESDAY NIGHT WITH RAIN ENDING FROM THE WEST ON WEDNESDAY AS DRIER AIR PUSHES IN AFTER THE COLD FRONT. SHORT RANGE DISCUSSION...MODERATE RAINFALL LATE TNITE BECOMING HEAVY TUESDAY AFTERNOON JUST AHEAD OF THE FRONT. OPTED NOT TO GO WITH A FLOOD WATCH AT THIS TIME AS THE SYSTEM SHOULD BE QUICK TO MOVE THROUGH. THE STORM PREDICTION CENTER DOES INCLUDE OUR AREA IN AN ENHANCED RISK FOR SEVERE THUNDERSTORMS. THIS WOULD BE DUE TO POSSIBLE SQUALL LINE DEVELOPMENT AHEAD OF THE FRONT. LONG RANGE DISCUSSION...A PERIOD OF DRY WEATHER WITH STRONG NORTHWESTERLY FLOW ALOFT THROUGH THE REMAINDER OF THIS WEEK AND INTO THE WEEKEND WITH A REINFORCING COLD FRONT FILTERING THROUGH SATURDAY NIGHT. TEMPS BEHIND THE FRONT SHOULD REMAIN NEAR SEASONAL NORMS WITH LOWS IN 40S ACROSS THE NORTHERN PORTION OF THE AREA, CLOSER TO 50 ALONG THE I-10 CORRIDOR. MARINE...A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED TUESDAY AND TUESDAY NIGHT FOR STRONG WESTERLY WINDS. MODERATE NORTHERLY WINDS BEHIND THE FRONT. HYDROLOGY...TWO TO THREE INCHES OF RAIN CAN BE EXPECTED OVER THE AREA FROM THIS AFTERNOON THROUGH LATE WEDNESDAY WITH LOCALLY HIGHER AMOUNTS UP TO 6 INCHES TO THE NORTH AND 5 INCHES ACROSS THE SOUTHERN ZONES. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... AEX 72 72 73 53 / 70 60 100 80 LCH 77 74 75 55 / 40 50 90 80 LFT 76 74 75 57 / 60 50 90 100 BPT 78 74 74 54 / 40 40 100 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC...19
Hazardous weather outlook, Nov 16, 5:33 AM CST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 533 AM CST MON NOV 16 2015 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-171145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 533 AM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER CALLS FOR A MARGINAL RISK FOR SEVERE TSTMS WITH HAIL AND STRONG WINDS POSSIBLE MAINLY LATE TNITE WEST OF ALEXANDRIA AND BEAUMONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE AN ENHANCED RISK FOR SEVERE TSTMS TUESDAY INTO EARLY WEDNESDAY MAINLY DUE TO THE POTENTIAL FOR SQUALL LINE DEVELOPMENT. STRONG WINDS AND HAIL WOULD BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TNITE INTO EARLY WEDNESDAY. GMZ450-452-455-470-472-475-171145- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 533 AM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE LATE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT. A FEW OF THESE STORMS COULD REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AS A PACIFIC COLD FRONT PUSHES THROUGH THE COASTAL WATERS LATE TUESDAY INTO EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY INTO EARLY WEDNESDAY. SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:14 PM CST | Small Craft Advisory | LCH | 37 hr | |
| Nov 16, 2:16 PM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 31 hr |
Nearby
Flash Flood Watches in Louisiana, 2015Flash Flood Watches in Texas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.